Phentermine Intoxication

With the passing of actor and NFL legend Bubba Smith due to Phentermine intoxication, it is a reminder that anyone using this drug should do so with extreme caution and under a doctor’s supervision.

Phentermine is considered to be an anorectic drug.  This type of drug gets its descriptive name from the Greek AN, for without and OREXIS for appetite.  Anorectic drugs are used as an aid for reduction of appetite, reduction in food consumption, and an aid for weight loss for many overweight individuals.  Phentermine is classified as a centrally-acting anti-obesity preparation.

While all of this may sound appealing to people looking for a quick fix to a weight problem, some precautions and warnings are worthy of mentioning.  Not only does Phentermine have many side effects, it is addictive in nature.  And, it is very possible to overdose or intoxicate oneself with this drug.

Abuse of Phentermine can lead to chronic intoxication.  This can occur when one consumes more than the recommended dosage of the drug.  In fact, two to three times the dosage has shown to induce psychotic symptoms including paranoid delusions, hallucinations, and bizarre/violent behavior.  Manifestations of chronic intoxication with anorectic drugs can also include severe dermatoses (skin defects or lesions), marked insomnia, irritability, hyperactivity, and personality changes.  The most severe psychosis is often indistinguishable from schizophrenia.

Phentermine is known to work by stimulating the central nervous system.  Its users often feel euphoric and experience increased energy levels, thus becoming more active and losing weight more quickly.  However, the increased energy and stimulation can lead to insomnia.  Lack of sleep combined with a body in starvation mode due to less appetite can lead to extreme changes in behavior.

Phentermine should only be used on a short term basis (2-4 weeks at a time).  The longer it is taken, the more resistance the body builds up to its effects.  Often users of this drug will increase the dosage in order to continue its beneficial weight loss efficacy.  This is dangerous and can be fatal.  Increasing dosage can lead to overdose or intoxication which can ultimately result in death.

The treatment for Phentermine intoxication is often symptomatic, but can include stomach pumping (also referred to as lavage) and sedation with barbiturates in order to slow the effects of the drug on the heart and blood pressure.

Be aware if you are trying to buy Phentermine without a prescription or without being under a doctor’s care you can suffer from serious side effects and even death.

You may also like...